Jump to content

Photo
Antibiotics

*newbie Here*- Minocycline And Joint Pain



6 replies to this topic

#1 dkrtsmith

dkrtsmith

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Location:Canada, Ontario
  • Joined: 21-July 14

Posted 21 July 2014 - 07:14 PM

Hello everyone! I am a 43 year old female from Canada, and have suffered from nodular acne for years. Last week I went to my Dr, as I have tried any possible OTC and natural remedy to clear my skin up. Finally I have a clearer skin, and no new nodules! However....I am experiencing joint pain in both knees. I have had knee issues in the past (surgery on right knee for torn meniscus), and knees that ache when it rains.
My question is, I see joint pain as a side effect, but I have also seen posts on this symptom going away after a bit. My knees throb while sitting. Not too sure if this is the medicine or just my knees being buggers again. I LOVE the results I am seeing, and don't want to jinx a good thing, but would love any feedback from others users of this med. I am on 100mg once daily for 6 weeks, then back to Dr, to see how things are. Just finally having that no ashamed feling about my skin! :)
Thanks in advance. :)

#2 Mels23

Mels23

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 21
    Likes: 2
About Me
  • Gender:Female
  • Location:SoCal
  • Joined: 10-January 14

Posted 22 July 2014 - 02:27 AM

Hi there! I was on Minocycline about 2 years ago, and although I too saw amazing results, I'm sorry to report I also faced an extremely troubling experience. I started when I was 18; suffered from cystic acne. My derm started me off with 105mg a day, and then after several months was moved up to 115mg. Everything was going perfectly for about a year, until suddenly I developed pseudotumor cerebri. I did some reading and it seems that Minocycline has been known to cause this. This isn't to say that you will for sure be affected, especially because I was on a high dosage for my weight, but if you ever experience blurred vision and severe headaches I highly suggest you stop and talk to your doctor!



#3 dkrtsmith

dkrtsmith

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Location:Canada, Ontario
  • Joined: 21-July 14

Posted 22 July 2014 - 07:44 PM

Thanks so much for responding! I am so sorry that you had to go through that! I just looked it up, as I have never heard of it before. :(
My knees are the only issue I have been having with the meds, and it seems to come and go. I was not good this morning, better at lunch, and then back to crappy tonight. I have not changed any activities to make them feel worse.
It is not fun having to be on meds for adult acne, but on the other hand, I do want a clear face. My self esteem has risen so much since not having any breakouts....and I am scared that I will have to go off. Always pros and cons...but hard to take the cons.

#4 dkrtsmith

dkrtsmith

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Location:Canada, Ontario
  • Joined: 21-July 14

Posted 23 July 2014 - 06:45 PM

Just giving an update. I have had severe naseau today, with sore knees and now shoulders. I can barely eat, as when I do this makes me feel sick as well. Calling Dr's office tomorrow to go off these, and hopefully there is something put there than can help me. This is agonizing! Just not looking forward to having more nodules, and having side efeects from being on these pills. Been only a week and a half, so hopefully my body gets rid of this med as soon as it can!
Is there anyone out there that has switched to another med after trying this for nodular acne? Any info appreciated! Off to bed as I cannot tolerate this horrible feeling!

#5 Mels23

Mels23

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 21
    Likes: 2
About Me
  • Gender:Female
  • Location:SoCal
  • Joined: 10-January 14

Posted 23 July 2014 - 09:45 PM

I'm so sorry the pills didn't end up working for you :(

After I got off Mino I was put on Azithromycin, and in about two month my acne came back worse than ever. I was put on Bactrim after that and have been taking it for almost 4 months. It took about 2 months to see any results, but I'm so glad I stuck with it.

I hope you feel better!



#6 dkrtsmith

dkrtsmith

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Location:Canada, Ontario
  • Joined: 21-July 14

Posted 25 July 2014 - 12:04 PM

Update: Off all meds. Side effects were to bad to carry on. I have had the meds in me for 10 days, and my face has cleared up completly. So waiting game until (and hopefully not) that any new nodules come up. "Maybe" the meds killed the bacteria enough for me to control topically If they do....off to derm I go. Feel MUCH better today! Keeping fingers crossed

#7 lukii

lukii

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Joined: 26-July 14

Posted 26 July 2014 - 08:45 AM

what topicals are You using to control Your acne?:)






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users